This topic contains 20 replies, has 7 voices, and was last updated by  Jean Mellano 2 weeks, 4 days ago.

  • Author
    Posts
  • #15653
     Jean Mellano 
    Keymaster

    Recently, very sad emotional issues surfaced for me that I had to deal with.  My symptoms (fatigue, bradykinesia) really went off the charts for a few days.  Do you also experience this?  Do you do anything different with your diet, exercise or meds when this happens?

  • #15768
     Marcus Sutherland 
    Participant

    I have trouble with my tremor if anything is stressful. Action movies, loud busy stores can pretty much ruin my day.

    • #15769
       Jean Mellano 
      Keymaster

      I hear you Marcus, it is so difficult to keep stress levels down in today’s world

  • #15770
     Andrew L. 
    Participant

    Stress of any kind unequivocally makes all my symptoms worse.  Unfortunately I once heard that there is  no stress only when we are either dead or in a coma (weak attempt at gallows humor).  Have to cut back on exercise when stressed, obviously take proper med doses, and increase rest. Meditate. Generally feel better when stressor passes. While I try to always eat healthy, stressful times are definitely not the time for eating junk (sugary foods) which make everything worse in my experience. Sorry about your sad emotional issues Jean…hope you have a support network to help….

    • #15773
       Jean Mellano 
      Keymaster

      Hi Andrew, thank you for ur kind words, I get by…I find It interesting that you cut back on exercise when u r stressed.  For me, exercise can be somewhat of a stress reliever. As is chocolate  😂

      • #15798
         Andrew L. 
        Participant

        Hi Jean: Exercise definitely helps with stress. However when stressed and not sleeping (or sleeping less than 3-4 hours a night) then have to cut back on exercise a bit…unfortunately. There seems to be a fine line sometimes b/t pushing the body to alleviate stress and knowing when it is time to rest because the body is at risk of  breaking down, raising the  possibility of making symptoms worse or even getting sick.  Probably a work in progress for the rest of my days.

      • #15800
         Jean Mellano 
        Keymaster

        Andrew, you are not complaining. By sharing your struggles on this forum, you help others realize they are not alone in what they are dealing with.

        it is reallty an art and a science trying to figure out out unique cocktail of drugs and their timing.

        Glad you got a 2nd  opinion on surgery.  i had a doctor friend who always said the healthiest thing you can do for your body is stay out of the hospital.

  • #15774
     George Kapetanakis 
    Participant

    Stress is a killer.

    • #15775
       Jean Mellano 
      Keymaster

      George, it certainly is.  It is amazing how our physical health can be impacted by our mental state

  • #15776
     Lou Hevly 
    Participant

    Fortuantely I’m happily married and my job consists of climbing up one flight of stairs to my office where very friendly Catalan people come to practice their English. In other words, no stress. However, either the PD itself, or the meds I’m taking or simply my own personal genetic makeup have lately been causing me serious insomnia, and my RLS (Restless Leg Syndrome, my main PD symptom) definitely gets worse when I haven’t had enough sleep.

    • #15778
       Jean Mellano 
      Keymaster

      You sound good Lou and appear to be doing all the right things.  Wishing you some great nights of sleep…

      • #15792
         Lou Hevly 
        Participant

        Thanks Jean, I could use them!

      • #15799
         Andrew L. 
        Participant

        My initial neuro visit was prompted by RLS, my first neurologist told me the only cure was surgery (DBS), which prompted me to find another neuro. Fortunately he was wrong, and the carb/levo pretty much did the trick at least for now. I also tried CALM (Mg preparation) before my diagnosis of PD, but it did nothing.  Like Lou,  insomnia is my worst issue, by far. First off, I don’t think my brain has a circadian rhythm anymore (i.e. it doesn’t know day from night).  Also every time the dopamine wears off (b/t 1-3 am), I can’t sleep ( I take a dose at 11 pm). Then I take it again and have to wait at least an hour (sometimes significantly longer) to go back to sleep. So sleep is from 12-130 ish (I wake up and think it is morning) and then maybe 4-7 . On a good night. What I wouldn’t do to sleep thru one night; hate to complain but I guess that is what this forum is for.  Wondering how many are having these issues and whether this is worthy of a new thread…Note: when able I exercise a lot during the day to try to exhaust myself but this does little…

      • #15806
         Lou Hevly 
        Participant

        Hi Andrew,
        A couple days ago a friend recomended 3mg melatonin half an hour before bedtime, then 1 mg Noctamid (Lormetazepam) just before bed. I’ve only tried it once, but I got a good night’s sleep. I don’t want to make it a habit, but the next time a try it I’ll post the results.

  • #15781
     Barbara 
    Participant

    Hi there. I am recently diagnosed with PD and I also suffer from restless legs syndrome and didn’t realise it was a symptom of  PD. It’s also worse with stress. I have tried Magnesium and I think it helps. It’s so awful when you have one of those nights. A friend had also told me about a magnesium and lavender liquid that you can rub on. Available from Amazon. I’m going to try it.

    • #15785
       Jean Mellano 
      Keymaster

      Hi Barbara, thanks for sharing your story.  I do not have RLS but I can imagine how difficult it must be.  Lou, another user on this forum has some issues with RLS.  Perhaps he might be able to offer some advice… Lou?

    • #15804
       Lou Hevly 
      Participant

      Hi Barbara:
      RLS is my main symptom and I have found Mirapexin (pramipexole) to be effective, 1 0.26mg tablet per day, though a side effect is mild edema. I’m also taking sinemet 25/100 3 x daily and 1mg Azilecte 1mg daily, but I think the Mirapexin is what gives the most relief. Magnesium also seemed to help but it gives me the runs. This is true even using magnesium glycinate, which I’ve read is the least likely to cause loose bowels. But better loose bowels and edema than RLS!

      • #15805
         Jean Mellano 
        Keymaster

        Thanks Lou.  As it always seems to be with PD; choose your poison…

  • #15833
     richard gitschlag 
    Participant

    I’ve noticed that when particularly stressful (especially emotional) events occur, it can be like “Hey, who turned off my meds?”  Even at the peak “on” time of my Rytary schedule, it’s like a light being switched off.  It’s just gone, and the PD is on in full force.

  • #15836
     Jean Mellano 
    Keymaster

    richard , so true .. PD is such an opportunist, ready to strike at the slightest chink in our armor.

  • #16011
     Jean Mellano 
    Keymaster

    deborah, as you can see from the responses, many of our symptoms are exacerbated by stress.  heck, i also suffer from worse symptoms if it is too hot or too cold.  go figure.  it seems to be he nature of the beast

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account